Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 164, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 13, 2010, 4:27 AM CDT for Barry County, McDonald County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2010, 4:27 AM CDT (09:27 UTC)
- Expired
- Jul 13, 2010, 5:01 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:42 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 13, 3:42 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 342 AM CDT TUE JUL 13 2010 .DISCUSSION... THE CURRENT FORECAST CONCERNS REVOLVE AROUND LINGERING PRECIPITATION CHANCES INTO TOMORROW...POSSIBLE EXCESSIVE HEAT FOR THE MID WEEK...AND ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO END THE WEEK. THE SHORTWAVE TROUGH THAT SPARKED CONVECTION OVERNIGHT HAS QUICKLY PROGRESSED TO THE EAST. THE MAIN WAVE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH OUT OF THE AREA BY EARLY MORNING. CLEARING SKIES WILL BE THE TENDENCY FOR TODAY WITH SHORTWAVE RIDGING MOVING INTO THE AREA BEHIND THE PASSING TROUGH. SURFACE MOISTURE REMAINS STRONG WITH SURFACE DEWPOINTS IN THE LOWER 70S ACROSS THE AREA. MODEL SOUNDINGS INDICATE AMPLE INSTABILITY ACROSS THE AREA FOR TOMORROW. HOWEVER...THE LACK OF A SIGNIFICANT TRIGGER AND LARGE AMOUNTS OF DRY AIR ALOFT FROM SUBSIDENCE ASSOCIATED WITH THE INCOMING RIDGING WILL WORK TO LIMIT ANY DEVELOPMENT THIS AFTERNOON. HAVE INDICATED SLIGHT CHANGE POPS PRIMARILY ALONG THE MISSOURI ARKANSAS BORDER TO ACCOUNT FOR A FEW STORMS FORMING TOMORROW. WITH RIDING MOVING OVERHEAD SURFACE WINDS ARE EXPECTED TO TURN SOUTHERLY PUMPING CONTINUED GULF MOISTURE INTO THE AREA WITH WARMING TEMPERATURES. AS SURFACE TEMPERATURES CLIMB INTO THE MIDDLE TO UPPER 70S HEAT INDEX VALUES ARE EXPECTED TO APPROACH 105 DEGREES OVER THE WESTERN CWA ON WEDNESDAY AFTERNOON. A HEAT ADVISORY MAY NEED TO BE CONSIDERED FOR TOMORROW. THURSDAY WILL SEE THE APPROACH OF A COLD FRONT ASSOCIATED WITH A MATURE WAVE THAT WILL MOVE ACROSS THE NORTHERN TIER. PRECIPITATION CHANGES WILL GRADUALLY INCREASE STARTING THURSDAY AFTERNOON LASTING THROUGH THE DAY ON FRIDAY AS THE FRONT MOVES INTO THE NORTHERN CWA AND SLIDES TO THE EAST. BEYOND FRIDAY...ANOTHER SHORTWAVE RIDGE IS EXPECTED TO BUILD IN BEHIND THE PASSING FRONTAL BOUNDARY MAKING FOR CLEARING SKIES AND WARMING TEMPERATURES ONCE AGAIN. KARDELL && .AVIATION... THE AVIATION FORECAST CHALLENGES FOR THE NEXT 24 HOURS WILL BE ENDING CONVECTION THIS EVENING...POSSIBLE VISIBILITY RESTRICTIONS OVERNIGHT...AND A RETURN OF ISOLATED AFTERNOON CONVECTION. THE LINE OF THUNDERSTORMS HAS CLEARED THE JOPLIN AND SPRINGFIELD AERODROMES...BUT WILL CONTINUE TO IMPACT BRANSON THROUGH 07Z. CLEARING SKIES AND RESULTANT COOLING BEHIND THE EASTWARD MOVING CONVECTION MAY CAUSE SOME LIGHT FOG OVER ALL OF THE AERODROMES AFTER 09Z. THE AIRMASS OVER THE EASTERN OZARKS WILL REMAIN UNSTABLE THROUGH TOMORROW AFTERNOON...MAKING A FEW ISOLATED THUNDERSTORMS OVER THE SPRINGFIELD AND BRANSON AERODROMES DURING THE AFTERNOON. KARDELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 12, 11:15 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1115 PM CDT MON JUL 12 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1115 PM CDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... LIMITED RISK OF HAIL TO THE SIZE OF QUARTERS LIMITED RISK OF WIND GUSTS TO 60 MPH. LIMITED RISK OF FLOODING. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT ACROSS SOUTHERN MISSOURI ESPECIALLY NEAR THE ARKANSAS BORDER. HOWEVER THE RISK FOR SEVERE WEATHER HAS DIMINISHED WITH THE LOSS OF INSTABILITY. LOCALIZED FLOODING WILL BE POSSIBLE OVERNIGHT WHERE HEAVY RAINFALL HAS OCCURRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RESIDUAL THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING. HEAT INDICES ARE EXPECTED TO BE IN EXCESS OF 100 DEGREES WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jul 12, 10:30 PM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1030 PM CDT MON JUL 12 2010 MOZ102-103-130415- STONE MO-BARRY MO- 1030 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND SOUTHERN STONE COUNTIES UNTIL 1115 PM CDT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCDOWELL TO 3 MILES SOUTHEAST OF SELIGMAN...MOVING EAST AT 25 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE CAPE FAIR...CASSVILLE...EAGLE ROCK... GALENA...GOLDEN...JENKINS...MCDOWELL...SELIGMAN...SHELL KNOB... WASHBURN AND WHEELERVILLE. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE ROARING RIVER STATE PARK AND TABLE ROCK LAKE. PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM... BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. HATCH
Local storm report, Jul 13, 12:35 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 AM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TORNADO 4 W LAMAR 37.49N 94.35W
07/12/2010 BARTON MO EMERGENCY MNGR
EMERGENCY MANAGER AND STORM SPOTTERS VISUALLY CONFIRMED
TORNADO TOUCHDOWN BETWEEN LAMAR AND IANTHA.
0347 PM TORNADO 2 NE LAMAR 37.52N 94.25W
07/12/2010 BARTON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO ON THE GROUND AT 160
AND HWY EE JUST EAST OF LAMAR.
0355 PM HAIL MILFORD 37.58N 94.16W
07/12/2010 E1.00 INCH BARTON MO EMERGENCY MNGR
QUARTER SIZE HAIL AND 50 MPH WINDS WERE REPORTED IN THE
TOWN OF MILFORD.
0821 PM TSTM WND GST FAULKNER 37.10N 95.01W
07/12/2010 E80.00 MPH CHEROKEE KS EMERGENCY MNGR
EMERGENCY MGR REPORTED 70-80 MPH WINDS.
0825 PM TSTM WND DMG 7 W BAXTER SPRINGS 37.02N 94.86W
07/12/2010 CHEROKEE KS EMERGENCY MNGR
60 X 80 POLE BARN DAMAGED.
0825 PM TSTM WND DMG MELROSE 37.03N 94.96W
07/12/2010 CHEROKEE KS EMERGENCY MNGR
ROOF BLOWN OFF HOUSE IN MELROSE
0849 PM TSTM WND GST BAXTER SPRINGS 37.02N 94.74W
07/12/2010 E70.00 MPH CHEROKEE KS EMERGENCY MNGR
0925 PM TSTM WND DMG SENECA 36.84N 94.61W
07/12/2010 NEWTON MO LAW ENFORCEMENT
TREES REPORTED DOWN IN THE CITY OF SENECA.
0930 PM TSTM WND DMG REDINGS MILL 37.02N 94.52W
07/12/2010 NEWTON MO EMERGENCY MNGR
LARGE TREE LIMBS DOWN ACROSS 3735 GUMM ROAD REDINGS MILL.
WEST LANE IS BLOCKED.
0944 PM FLASH FLOOD NEOSHO 36.87N 94.37W
07/12/2010 NEWTON MO LAW ENFORCEMENT
FLOOD GATES BEING CLOSED AT FLOOD PRONE AREAS IN TOWN.
&&
AFOSTERLocal storm report, Jul 13, 3:31 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 AM CDT TUE JUL 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG TREECE 37.00N 94.84W
07/12/2010 CHEROKEE KS LAW ENFORCEMENT
A FEW TREES DOWN ACROSS STAR ROAD
0950 PM TSTM WND DMG PINEVILLE 36.59N 94.38W
07/12/2010 MCDONALD MO LAW ENFORCEMENT
TREE DOWN IN PINEVILLE...TIME ESTIMATED BY RADAR
0955 PM TSTM WND DMG NOEL 36.55N 94.48W
07/12/2010 MCDONALD MO LAW ENFORCEMENT
TREE DOWN IN NOEL...TIME ESTIMATED BY RADAR
1000 PM FLASH FLOOD COLUMBUS 37.17N 94.84W
07/12/2010 CHEROKEE KS LAW ENFORCEMENT
LOW WATER CROSSING ON WEST BOUND 69 IN COLUMBUS WAS
CLOSED DUE TO FLOODING
1000 PM FLASH FLOOD TREECE 37.00N 94.84W
07/12/2010 CHEROKEE KS LAW ENFORCEMENT
TREECE ROAD BRIEFLY CLOSED DUE TO FLOODING
1030 PM FLASH FLOOD 2 NE TIFF CITY 36.69N 94.59W
07/12/2010 MCDONALD MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED ON HIGHWAY 43 IN THE VICINITY
OF THE BUFFALO CREEK
&&
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:04 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 3 hr |
| Jul 12, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 54 min |
| Jul 12, 8:53 PM CDT | Tornado Warning | SGF | McDonald, Newton | 52 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 66 min |
| Jul 12, 9:17 PM CDT | Flash Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 2 hr |
| Jul 12, 9:31 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
| Jul 12, 9:36 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 54 min |
| Jul 12, 9:39 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 100 min |
| Jul 12, 10:30 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Jul 12, 10:57 PM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 9 hr |
| Jul 12, 11:27 PM CDT | Areal Flood Warning | SGF | Dent, Phelps, Shannon, Texas | 8 hr |
| Jul 13, 4:00 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jul 13, 1:50 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 53 hr |
| Jul 12, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 59 min |
| Jul 12, 8:23 PM CDT | Tornado Warning | SGF | Cherokee | 31 min |
| Jul 12, 9:22 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.